MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)
Catalog Number PXW35
Medical Device Problem Codes Mechanics Altered (2984); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 5/1/2025.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device lock out and could not be fired at all? if the device deployed staples, what was the appearance of the staples? or, if there was any issue to affix the staples on the tissue? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown neurosurgery, the device could not be deployed and the staple was unformed when tried to deploy the staples.Another competitive device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/15/2025.Additional information was requested, and the following was obtained: did the device lock out and could not be fired at all? unk.If the device deployed staples, what was the appearance of the staples?=> the device could not be deployed and the staple was unformed when tried to deploy the staples.Or, if there was any issue to affix the staples on the tissue? unk.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/29/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/3/2025.Corrected data d4: udi#.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the pxw35 device was received with the trigger partially fired on the device (midway position) and the condition of the nose weld was slightly over-welded from the left side.There were one exposed staple in the nose of the device causing the staples jammed inside the magazine.No functional test could be performed due to the condition of the device.The damage observed is potentially related to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device lot number 409d58, and no non-conformances were identified.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21941572
Report Number3005075853-2025-03167
Device Sequence Number15653461
Product Code GDT
UDI-Device Identifier10705036002673
UDI-Public(01)10705036002673(17)291231(10)409D58
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXW35
Device Lot Number409D58
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer05/14/2025
05/28/2025
05/28/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/15/2025
05/29/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown